My daughter is on Concerta 36 mg and is 54#. Schoolwork has improved considerably however the "come down" in the evenings are horrible. She is so irritable and then she cries alot. Anyone have any ideas what I should do. Could this be too many mgs? Help
hey how are you. Im a bit puzzled by what your saying here but ill try help. Firstly how old is your daughter? and is she on 36mg, 54mg or both? Its hard to say whether it is because the dose is too high or not. Does your daughter have a headache when the meds wear off? When the dose is too high it can often leave you with a headache, which makes you irritable and cranky. I can personally say it has happened to me. When my dose was too high it made my head hurt and therefore making me cranky as all hell. So just talk to the doctor about it, and try altering the dose accordingly
Thanks gemstone for commenting. She is on 36 mg of Concerta and she is 7 years old. She weighs 54 pounds. In the beginning of her treatment she was on 18mg but she recently got her tonsils out and lost quite a bit of weight. I feel maybe we need to back off to 18mg again. She takes her meds at 6am and by 6pm she is crying, irritable, argumentative. She's just miserable with herself. She hasn't complained of headaches. I will make an appointment with her doctor next week and hopefully get some help.
I would talk to the dr, of course. But I have heard of these come down problems-- when meds wear off, children go through a terrible phase -- the come down.
I have heard of a trick that many employ to help with this phase. A 24 oz Mountain Dew given at this time is supposed to ease the come down. My suspicion is that taking in caffeine at this time will help ease the body of the stimulants that are leaving the body.
Concerta is a rough med. When my doc messed up with my script, the come done was horrid. I was a raging anti-christ with a nasty short temper. This is why I switched to Adderal. My daughter was switched as well due to the zombie like state it caused her to be in, and the mood swings that followed.
The "comedown" is called rebounding and it can be nasty. My son had that saem issue with Concerta and he was bigger and on a lower dose. SOmetimes they will give a short acting low dose stimulant to get through this period. My son took 2.5 mg of Focalin at around 4 pm, and it helped tremendously. He now takes Focalin XR instead of Concerta becasue when he hit puberty he started having major issues with Concerta.
My son takes Concerta as well as his sister They are both on a dose of risperdal as well.
Trevor is ADHD Combined type He's 5 y/o and takes 27 mgs of Concerta Jessey his sister is 7 and takes a lower dose she is just ADD. I was having the same issues as you with these two it seemed when 7 p.m. came every night like clock work my kids turned in to monsters like the warewolf does when the sun goes down in the movies .There was no order and the fighting and hitting and screaming and jumping and total disrespect to others in the house the entire 9 yards !So the Dr add a dose of Risperdal at night to help curve the extreme behavior changes when the pill wore off .
So now they take their concerta and risperdal at 7 am every morning and at 7 pm they take one more risperdal pill and life is so much better in our home now .
My daugter is 5years old. We just recently started the medication Concerta. She wouldnt take it but i started putting it in her applesauce and she was taking it daily. She realized she was swolling something. Now she looks through all her food and want take it. I need HELP!!!! how can i get her to swole it or take it without going crazy. PLEASE HELP SOMEONE!!!!
I hope you all realize that children under the age of ten are only prescribed this medicine for the pharmaceutical market to make money. They are not ADD or ADHD and labeling them as such will cause them to be dependent on pills their whole lives. Please stop and see what you're doing to your children before you wind up raising zombies who need one type of medicine to counter-balance the come down of another.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.